Thunderstorm Wind, Washington
- When
- November 1, 2:45 PM CST
- Where
- Washington County, 2 mi N of Hoyleton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.483, -89.267
Thunderstorm wind gusts downed large tree limbs north of Hoyleton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm wind gusts downed large tree limbs north of Hoyleton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 1, 3:55 AM CST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CST MON NOV 1 2004 .DISCUSSION... A BROAD AREA OF LOW PRESSURE AT THE SURFACE CENTERED OVER NORTHERN TEXAS COUPLED WITH A DEEP TROF ALOFT STRETCHING FROM CANADA ALL THE WAY DOWN TO THE SOUTHERN GULF OF CALIFORNIA IS BRINGING RAIN TO THE MID-MISSISSIPPI VALLEY THIS MORNING. WATER VAPOR IMAGERY IS ALSO SHOWING A GOOD SUB-TROPICAL JET STREAMING UP OUT OF THE EASTERN PACIFIC WITH WHAT LOOKS LIKE DECENT DIFLUENCE ALOFT OVER US AS WELL. THE SURFACE WARM FRONT WHICH IS NOW NEAR THE MO/AR BORDER WILL SLIDE NORTH TODAY TO NEAR I-70 AS THE SURFACE LOW RIPPLES NORTHEAST ALONG IT. STRONG LOW LEVEL WARM ADVECTION ALONG AND AHEAD OF THE FRONT WILL CONTINUE THROUGHOUT THE DAY...AND THIS WARM ADVECTION COUPLED WITH THE UPPER DYNAMICS SHOULD KEEP US WET ALL DAY LONG. TO USE A GREAT PHRASE THAT ANOTHER FORECASTER HERE LIKES IF EVERY SQUARE INCH OF THE FORECAST AREA DOESNT GET RAIN TODAY...WELL MISS A DARN GOOD CHANCE. FEEL THAT GOING FORECAST WITH MENTION OF HEAVY RAIN IS EXCELLENT...AND WILL KEEP IT GOING...ALONG WITH THE FLOOD WATCH THROUGH 00Z THIS EVENING. THE UPPER TROF CONTINUES TO DEEPEN EVEN AS THE SURFACE LOW RIPS OFF TO THE NORTHEAST OVERNIGHT TONIGHT AND INTO WEDNESDAY. THE UPPER TROF CUTS OFF AND ANOTHER SURFACE LOW FORMS OFF THE TEXAS/LOUISIANA COAST AND MOVES NORTHEAST INTO THE OHIO VALLEY. GOOD ISENTROPIC LIFT IS INDICATED BY BOTH THE ETA AND GFS ACROSS THE AREA STARTING OVERNIGHT TUESDAY NIGHT AND ON WEDNESDAY...BUT MORE SO WITH THE ETA. THE WARM CONVEYER BELT TRIES TO WRAP ALL THE WAY AROUND THE SYSTEM...SO WOULD EXPECT SOME GOOD DEFORMATION ZONE-LIKE RAIN AND DRIZZLE ON AFTER 06Z WEDNESDAY AND CONTINUING DURING THE DAYTIME HOURS. PROBLEM IS...THIS IS A MAJOR SHIFT IN THINKING FROM PREVIOUS RUNS. I INHERITED A FORECAST WITH 10 POPS IN IT FOR WEDNESDAY...AND I AM RELUCTANT TO HIKE THE POPS UP TO MORE THAN 50 PERCENT GIVEN THE UNCERTAINTY OF THE FORECAST. HAVE GONE AHEAD WITH MID-HIGH CHANCE POPS FOR THE ENTIRE CWFA ON WEDNESDAY. WILL BRIEF THE DAY CREW ON THIS CHANGE AND HOPEFULLY THEY WILL HAVE SOME BETTER MODEL CONTINUITY TO WORK WITH. HAVE KEPT TEMPERATURES FAIRLY COOL THROUGHOUT THE PACKAGE WHAT WITH ALL THE PRECIP HANGING AROUND. TODAY WILL BE TOUGH TO PIN DOWN EXACTLY SINCE SO MUCH WILL DEPEND ON THE NORTHWARD PROGRESSION OF THE WARM FRONT. GENERALLY STUCK CLOSE TO TO A COMPROMISE BETWEEN MOS NUMBERS FOR THE ENTIRE SHORT TERM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH CONTINUES FOR ALL COUNTIES TIL 00Z TUE. IL...FLOOD WATCH CONTINUES FOR ALL COUNTIES TIL 00Z TUE. && CARNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1104 AM CST MON NOV 1 2004 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062- 072-073-084-099-021300- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-IRON-JERSEY IL-KNOX-LEWIS-LINCOLN- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-REYNOLDS- SHELBY-ST CHARLES-WARREN-WASHINGTON- 1104 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN...HEAVY AT TIMES...WILL CONTINUE THIS AFTERNOON. FLOODING OF LOW LYING AREAS AND SMALL RIVERS AND STREAMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED. ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-074-075-085- 021300- BOND IL-CLINTON IL-FAYETTE IL-JEFFERSON-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST CLAIR IL- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON IL- 1104 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI SOUTHWEST ILLINOIS AND CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. IN ADDITION...RAIN...HEAVY AT TIMES...WILL CONTINUE TO SPREAD EAST ACROSS THE REMAINDER OF SOUTHWEST AND CENTRAL ILLINOIS THIS AFTERNOON. FLOODING OF LOW LYING AREAS AND SMALL RIVERS AND STREAMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... REPORTS OF HEAVY PRECIPITATION AND FLOODING FROM STORM SPOTTERS AND WEATHER OBSERVERS WILL BE GREATLY APPRECIATED. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG CHERRYVILLE 37.85N 91.28W
11/01/2004 CRAWFORD MO LAW ENFORCEMENT
GARAGE DAMAGE AND POWER LINES DOWNED.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG SPARTA 38.15N 89.72W
11/01/2004 RANDOLPH IL LAW ENFORCEMENT
TREES DOWN ON A HOUSE TRAILER IN SPARTA.
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG SPARTA 38.15N 89.72W
11/01/2004 RANDOLPH IL LAW ENFORCEMENT
ROOFS WERE PARTIALLY BLOWN OFF FROM A FEW BUSINESSES AND
HOMES IN THE SPARTA AREA
&&
RPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TORNADO SPARTA 38.15N 89.72W
11/01/2004 RANDOLPH IL LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN REPORTED BY A WITNESS AT THE
SPARTA COUNTRY CLUB SOUTHWEST OF SPARTA. TREES HAVE BEEN
REPORTED DOWN AT THE COUNTRY CLUB
&&
RPThe St Louis radar (KLSX), 125 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426236, 5426237.